Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 145, NWS State College, PA

August 2, 20084 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 8:44 AM EDT for 4 counties in Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2008, 8:44 AM EDT (12:44 UTC)
Expired
Aug 2, 2008, 9:45 AM EDT
In force
61 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 98 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021244
SVRCTP
PAC097-107-109-119-021345-
/O.NEW.KCTP.SV.W.0145.080802T1244Z-080802T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
844 AM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  WEST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 945 AM EDT

* AT 842 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SNYDER-MIDDLESWARTH STATE
  PARK...OR 14 MILES SOUTHWEST OF MIFFLINBURG...AND MOVING EAST AT 32
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PENNS CREEK AROUND 900 AM EDT...
  MIDDLEBURG AND FREMONT AROUND 905 AM EDT...
  KRATZERVILLE AND MEISERVILLE AROUND 915 AM EDT...
  SELINSGROVE AND PORT TREVERTON AROUND 920 AM EDT...
  RESLER AND SHAMOKIN DAM AROUND 925 AM EDT...
  REBUCK AND URBAN AROUND 935 AM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
522...STATE ROAD 61.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4060 7647 4062 7666 4066 7670 4064 7681
      4067 7703 4068 7704 4068 7709 4070 7711
      4068 7716 4070 7735 4072 7736 4088 7734
      4087 7651 4083 7650 4083 7644
TIME...MOT...LOC 1245Z 275DEG 28KT 4079 7723

$$

FORECASTER: STEINBUGL
2 follow-up statements
000 
WWUS51 KCTP 021309
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
909 AM EDT SAT AUG 2 2008

PAC119-021319-
/O.CAN.KCTP.SV.W.0145.000000T0000Z-080802T1345Z/
UNION PA-
909 AM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION COUNTY IS
CANCELLED...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4060 7647 4062 7666 4066 7670 4064 7681
      4068 7709 4070 7711 4068 7716 4070 7726
      4081 7714 4087 7651 4083 7650 4083 7644
TIME...MOT...LOC 1309Z 275DEG 28KT 4073 7696

$$

PAC097-107-109-021345-
/O.CON.KCTP.SV.W.0145.000000T0000Z-080802T1345Z/
SNYDER PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
909 AM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHERN NORTHUMBERLAND...WEST CENTRAL SCHUYLKILL AND SNYDER
COUNTIES...

AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FREMONT...OR 9 MILES
SOUTHWEST OF SELINSGROVE...MOVING EAST AT 32 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT TREVERTON AROUND 915 AM EDT...
  HERNDON...PORT TREVERTON AND SELINSGROVE AROUND 920 AM EDT...
  RESLER AROUND 925 AM EDT...
  REBUCK AND URBAN AROUND 930 AM EDT...
  TREVORTON...FARNSWORTH AND STONINGTON AROUND 935 AM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4060 7647 4062 7666 4066 7670 4064 7681
      4068 7709 4070 7711 4068 7716 4070 7726
      4081 7714 4087 7651 4083 7650 4083 7644
TIME...MOT...LOC 1309Z 275DEG 28KT 4073 7696

$$

FORECASTER: STEINBUGL
000 
WWUS51 KCTP 021331
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
931 AM EDT SAT AUG 2 2008

PAC109-021342-
/O.CAN.KCTP.SV.W.0145.000000T0000Z-080802T1345Z/
SNYDER PA-
932 AM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SNYDER COUNTY IS CANCELLED...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4060 7647 4062 7666 4066 7670 4064 7681
      4065 7691 4072 7685 4076 7687 4080 7686
      4087 7651 4083 7650 4083 7644
TIME...MOT...LOC 1332Z 280DEG 30KT 4068 7670

$$

PAC097-107-021345-
/O.CON.KCTP.SV.W.0145.000000T0000Z-080802T1345Z/
SCHUYLKILL PA-NORTHUMBERLAND PA-
932 AM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHERN NORTHUMBERLAND AND WEST CENTRAL SCHUYLKILL COUNTIES...

AT 928 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR URBAN...OR 10 MILES SOUTHEAST OF
SELINSGROVE...MOVING EAST AT 34 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROUGH AND READY...LECK KILL AND FERNDALE AROUND 940 AM EDT...
  VALLEY VIEW AROUND 945 AM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4060 7647 4062 7666 4066 7670 4064 7681
      4065 7691 4072 7685 4076 7687 4080 7686
      4087 7651 4083 7650 4083 7644
TIME...MOT...LOC 1332Z 280DEG 30KT 4068 7670

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:49 AM EDT, 55 minutes earlier.

Area forecast discussion, Aug 2, 7:49 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
749 AM EDT SAT AUG 2 2008

.SYNOPSIS...
AN UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE CROSS THE
COMMONWEALTH THIS MORNING INTO THIS AFTERNOON BRINGING SHOWERS AND
THUNDERSTORMS. DRIER AIR WILL ARRIVE BY TONIGHT WITH ANY SHOWERS
OR THUNDERSTORMS ENDING THIS EVENING. SUNDAY INTO EARLY NEXT WEEK
LOOKS DRY COURTESY OF HIGH PRESSURE.

&&

.NEAR TERM /UNTIL 11 AM THIS MORNING/...
STRONGLY DIGGING SHORTWAVE CURRENTLY OVER LAKE HURON DRIVING DRIER
AIR SOUTHWARD OVER LAKE ERIE. 2 DIFFERENT CLUSTERS OF THUNDERSTORMS
TO DEAL WITH AT THIS HOUR...BUT IT APPEARS SEVERE THREAT IS
LIMITED TO POTENTIAL HAILERS...OF WHICH THERE ARE FEW...AS WIND
FIELD LACKING AND WERE AT THAT DECOUPLED TIME OF DAY. MAIN THREAT
IS FOR LOCALLY HEAVY RAINFALL...AND SO FAR SOMERSET COUNTY HAS
NARROWLY ESCAPED FLOODING RAINS WITH 2-3 INCHES LOCALLY ACROSS THE
SOUTHERN THIRD OF THE COUNTY...AND ADDITIONAL HEAVY RAINFALL
REMAINING SOUTH OF THE PA/WV BORDER FOR THE PAST HOUR. A FEW
ADDITIONAL CELLS SHOULD TRACK OVER SOUTHERN SOMERSET COUNTY
THROUGH 600 AM...SO WILL CONTINUE FLOOD ADVISORY THROUGH THAT TIMEFRAME.

THERE COULD BE A MID MORNING LULL IN SHOWER ACTIVITY BEFORE SFC
HEATING AHEAD OF THE UPPER TROF HELPS TO REINVIGORATE CONVECTION
BY LATE MORNING.

&&

.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM SUNDAY/...
THERE SHOULD STILL BE ACTIVE CONVECTION THIS AFTERNOON...
ESPECIALLY OVER EASTERN AREAS...AS THE UPPER LOW CENTER WILL LIFT
INTO UPSTATE NEW YORK FROM THE FINGERLAKES REGION AND SFC FRONT
WILL BE EXITING THE SOUTHEAST. DEEP LAYER MOISTURE DECREASES BY
00Z OVER WESTERN PA...WITH PWATS DROPPING BELOW 1.0 BEHIND THE
UPPER TROF. ANY EARLY EVENING CONVECTION WILL EXIT TO THE EAST
EARLY TONIGHT...FOLLOWED BY COOLER AND DRIER CONDITIONS
OVERNIGHT...AND CONTINUING FOR SUNDAY. HIGHS NEAR TO SLIGHTLY BLW
NORMAL STILL LOOK GOOD...GIVEN CLOUD COVER AND SCT TO NMRS
COVERAGE OF CONVECTION.

THE UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST SATURDAY NIGHT
BRINGING IN DRIER WEATHER FROM WEST TO EAST. SREF POPS KEEP A
CHANCE OF PRECIP IN THE FAR EASTERN ZONES THROUGH MIDNIGHT...
AFTER THAT EVERYWHERE SHOULD DRY OUT AND SEE CLEARING SKIES. THE
UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY LEAVING
MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD
TEMPERATURES ALOFT CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS
THE NORTHEAST CLOSEST TO THE LOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS COMING INTO BETTER AGREEMENT IN THE MON-TUE TIME-FRAME
WITH A RIDGE NOSING IN FROM THE WEST. THIS WILL BRING AN INCREASE
IN THE TEMPERATURES BOTH DAYS WITH TUESDAY BEING THE HOTTEST.
STILL SOME UNCERTAINTY AS TO HOW HOT IT GETS... AS THE GFS AND THE
GEFS BRING 850MB TEMPS TO 19-20C WHILE THE ECMWF KEEPS THEM NEAR
17-18. LEANED TOWARDS THE GEFS AS THEY HAVE BEEN THE MOST
CONSISTENT AND THE GFS HAS TRENDED TOWARDS THEM. THIS LEADS TO
HIGHS IN THE LOW 90S ACROSS THE LOWER SUSQUEHANNA AND THE MID TO
UPPER 80S ELSEWHERE. WITH THE UPPER LEVEL LOW PUTTING THE SQUEEZE
ON THE RIDGE TO OUR SOUTH THINK IT WILL BE HARD TO GET ANY HOTTER
THAN THIS TUESDAY. AS FOR PRECIP THINK WE SHOULD BE MAINLY DRY
THROUGH TUESDAY... AS ANY MCS CONVECTION RIDING ALONG THE RIDGE
SHOULD DIE IN THE DRY AIR OVER US. WE WILL PROBABLY HAVE TO WAIT
UNTIL LATE TUESDAY AT THE EARLIEST AS THE RIDGE DISSIPATES AND AN
UPPER LEVEL LOW TAKES OVER.

BEST CHC FOR SHOWERS AND STORMS WILL BE WED...AS FRONT MOVES ACROSS
THE AREA. GFS MAY BE TOO STRONG WITH FRONT...BUT EITHER WAY...EXPECT
SOME STRONG TO SEVERE STORMS...MORE ON THE SEVERE SIDE...IF GFS IS
RIGHT...AS PATTERN CHANGES. IT WILL BE STILL HOT AND HUMID...WENT
WITH MODERATE TEMPS...COULD SEE MUCH HIGHER TEMPS TUESDAY NIGHT
INTO WED...AS SOURCE REGION OF THE AIRMASS IS FROM THE PLAINS.

WAS SEEING NEAR RECORD TO RECORD THICKNESS FCST BY THE MODELS
YESTERDAY ACROSS THE HIGH PLAINS. IT USE TO BE A BIG DEAL TO
SEE 582 THICKNESS SEVERAL YEARS AGO...NOW MODELS ARE NOW PUSHING
594 THICKNESS.

STILL WENT WITH S CHC TO CHC POPS ON THU...FRONT MAY STALL.

FOR FRIDAY WENT WITH GMOS...AS NEXT COLD FRONT NEARS.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
MOST AIRFIELDS VFR THIS MORNING DESPITE ONGOING CONVECTION FOR
THIS TIME OF DAY. A COUPLE OF SITES WITH MVFR CIGS FROM CONVECTIVE
OUTFLOW...SHOULD IMPROVE BY LATE MORNING.

KUNV AND KIPT HAVE THE HIGHEST CHANCES DURING THE REMAINDER OF
THIS AM OF BEING IMPACTED BY ONGOING CONVECTION.

ADDITIONAL SCATTERED SHOWERS/TSRA ARE EXPECTED FROM 16Z TO 23Z
AS THE COLD POOL OF AIR ALOFT/UPPER TROUGH AXIS MOVES EAST ACROSS
CENTRAL PENN. SCTD MVFR CIGS AND VSBYS WILL OCCUR THROUGH LATE
AFTERNOON SATURDAY...BEFORE DRIER AIR PUSHES INTO THE REGION ON A
NW SFC WIND OF 8-12KT.

AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN FOR SATURDAY
NIGHT INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...MARTIN/CHENARD
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Aug 2, 6:50 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 AM EDT SAT AUG 2 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-057-063-064-031100-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-CUMBERLAND-ADAMS-
650 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE
SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL
THUNDERSTORMS...ESPECIALLY DURING THE MORNING HOURS.

THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN OF UP TO ONE INCH. HOWEVER...A FEW
OF THE STORMS COULD BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS
AND HAIL UP TO PENNY SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ058-059-065-066-031100-
SCHUYLKILL-LEBANON-YORK-LANCASTER-
650 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY.

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE
SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL
THUNDERSTORMS...ESPECIALLY FROM LATE THIS MORNING THROUGH THE
MID AFTERNOON HOURS.

THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN OF UP TO ONE INCH. HOWEVER...A FEW
OF THE STORMS COULD BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS
AND HAIL UP TO PENNY SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEVOIR

In the hours before

Special weather statement, Aug 2, 6:16 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 AM EDT SAT AUG 2 2008

PAZ004-005-021100-
MCKEAN PA-WARREN PA-
616 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND SOUTHEASTERN WARREN
COUNTIES...

AT 611 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM RUSSELL
TO WARREN TO GARLAND...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR SHEFFIELD AROUND 625 AM...MARSHBURG...AND
LUDLOW AROUND 630 AM...WETMORE AROUND 635 AM...LEWIS RUN...
WESTLINE...AND KANE AROUND 640 AM...CYCLONE AROUND 645 AM...REW AND
AND MOUNT JEWETT AROUND 650 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66.

FORECASTER: GARTNER
Special weather statement, Aug 2, 6:55 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 AM EDT SAT AUG 2 2008

PAZ005-006-021130-
MCKEAN PA-POTTER PA-
655 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCKEAN AND NORTHERN
POTTER COUNTIES...

AT 653 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF OLEAN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SHINGLEHOUSE AROUND 700 AM...OSWAYO AROUND
720 AM AND GENESEE AROUND 730 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 449.

FORECASTER: GARTNER
Special weather statement, Aug 2, 7:08 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
708 AM EDT SAT AUG 2 2008

PAZ005-006-010>012-021145-
CAMERON PA-ELK PA-MCKEAN PA-NORTHERN CLINTON PA-POTTER PA-
708 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT CAMERON...NORTHERN ELK...
NORTHWESTERN CLINTON...SOUTHEASTERN MCKEAN AND SOUTHERN POTTER
COUNTIES...

AT 706 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 18 MILES
EAST OF KANE TO JOHNSONBURG...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR ST. MARYS...AND NORWICH AROUND 715 AM...ELK
RIVER AROUND 720 AM...KEATING SUMMIT...TRUMAN...AND SIZERVILLE AROUND
725 AM...AUSTIN...AND EMPORIUM AROUND 730 AM...HICKS RUN AROUND 735
AM AND WHARTON AROUND 740 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 120...STATE ROAD 255.

FORECASTER: GARTNER
Special weather statement, Aug 2, 7:12 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 AM EDT SAT AUG 2 2008

PAZ046-049-051>053-021200-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
UNION PA-
712 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION...NORTHERN
MONTOUR...NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN LYCOMING AND
WEST CENTRAL COLUMBIA COUNTIES...

AT 711 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JERSEY
SHORE...MOVING EAST AT 32 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DUBOISTOWN AROUND 720 AM...ELIMSPORT AROUND
730 AM...MONTGOMERY AROUND 740 AM...MUNCY AROUND 750 AM AND EXCHANGE
AROUND 800 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-180 BETWEEN MILE MARKERS 2 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.

FORECASTER: STEINBUGL
Special weather statement, Aug 2, 8:02 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 AM EDT SAT AUG 2 2008

PAZ006-011-012-037-041-021245-
CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
802 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMERON...NORTH
CENTRAL CLINTON...NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER AND
TIOGA COUNTIES...

AT 757 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ELKLAND
TO GAINES TO WHARTON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR KEENEYVILLE AROUND 810 AM...
LAWRENCEVILLE...WELLSBORO...OLE BULL STATE PARK...AND LEONARD
HARRISON STATE PARK AROUND 815 AM...TIOGA JUNCTION...TIOGA...AND
LEETONIA AROUND 820 AM...MANSFIELD AROUND 825 AM AND ROSEVILLE AROUND
830 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

FORECASTER: GARTNER
Special weather statement, Aug 2, 8:14 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 AM EDT SAT AUG 2 2008

PAZ019-027-028-049-050-021300-
JUNIATA PA-MIFFLIN PA-SNYDER PA-SOUTHERN CENTRE PA-UNION PA-
814 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...
NORTHEASTERN JUNIATA...NORTHEASTERN MIFFLIN...SNYDER AND SOUTHWESTERN
UNION COUNTIES...

AT 810 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
BELLEFONTE...MOVING EAST AT 31 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SNYDER-MIDDLESWARTH STATE PARK AROUND 835
AM...MCCLURE AROUND 840 AM...BEAVER SPRINGS AROUND 845 AM...
BEAVERTOWN AROUND 850 AM...PENNS CREEK AROUND 855 AM AND MIDDLEBURG
AROUND 900 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522...STATE
ROAD 45.

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:59 PM EDTSevere Thunderstorm WarningCTPSomerset31 min
Aug 2, 12:38 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 3:35 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 5:21 AM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
Aug 2, 6:39 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Elk66 min
Aug 2, 7:03 AM EDTSevere Thunderstorm WarningCTPPotter, Tioga57 min
Aug 2, 7:28 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield47 min
Aug 2, 9:40 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill42 min
Aug 2, 12:51 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Perry39 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin49 min
Aug 2, 1:28 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York62 min
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Aug 2, 4:42 PM EDTSevere Thunderstorm WarningCTPLancaster, York93 min
Aug 2, 4:47 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York58 min
Aug 2, 5:00 PM EDTTornado WarningCTPYork60 min
Aug 2, 5:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York54 min
Aug 2, 5:39 PM EDTSevere Thunderstorm WarningCTPAdams, York96 min
Aug 2, 6:25 PM EDTSevere Thunderstorm WarningCTPAdams, York65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.